Open Access

Asymptotic stability for dynamic equations on time scales

Advances in Difference Equations20062006:018157

DOI: 10.1155/ADE/2006/18157

Received: 29 December 2005

Accepted: 7 April 2006

Published: 27 September 2006

Abstract

We examine the conditions of asymptotic stability of second-order linear dynamic equations on time scales. To establish asymptotic stability we prove the stability estimates by using integral representations of the solutions via asymptotic solutions, error estimates, and calculus on time scales.

[123456789101112]

Authors’ Affiliations

(1)
Department of Mathematics, Kent State University

References

  1. Aulbach B, Hilger S: Linear dynamic processes with inhomogeneous time scale. In Nonlinear Dynamics and Quantum Dynamical Systems (Gaussig, 1990), Math. Res.. Volume 59. Akademie, Berlin; 1990:9–20.Google Scholar
  2. Birkhoff JD: Quantum mechanics and asymptotic series. Bulletin of the American Mathematical Society 1933, 32: 681–700.MathSciNetView ArticleMATHGoogle Scholar
  3. Bohner M, Peterson A: Dynamic Equations on Time Scales. An Introduction with Applications. Birkhäuser Boston, Massachusetts; 2001:x+358.View ArticleMATHGoogle Scholar
  4. Bohner M, Peterson A: Advances in Dynamic Equations on Time Scales. Birkhäuser, Massachusetts; 2002.MATHGoogle Scholar
  5. Gard T, Hoffacker J: Asymptotic behavior of natural growth on time scales. Dynamic Systems and Applications 2003,12(1–2):131–147.MathSciNetMATHGoogle Scholar
  6. Hilger S: Analysis on measure chains—a unified approach to continuous and discrete calculus. Results in Mathematics 1990,18(1–2):18–56.MathSciNetView ArticleMATHGoogle Scholar
  7. Hoffacker J, Tisdell CC: Stability and instability for dynamic equations on time scales. Computers & Mathematics with Applications 2005,49(9–10):1327–1334. 10.1016/j.camwa.2005.01.016MathSciNetView ArticleMATHGoogle Scholar
  8. Hovhannisyan G: Asymptotic stability for second-order differential equations with complex coefficients. Electronic Journal of Differential Equations 2004,2004(85):1–20.MathSciNetMATHGoogle Scholar
  9. Hovhannisyan G: Asymptotic stability and asymptotic solutions of second-order differential equations. to appear in Journal of Mathematical Analysis and Applications
  10. Levinson N: The asymptotic nature of solutions of linear systems of differential equations. Duke Mathematical Journal 1948,15(1):111–126. 10.1215/S0012-7094-48-01514-2MathSciNetView ArticleMATHGoogle Scholar
  11. Peterson AC, Raffoul YN: Exponential stability of dynamic equations on time scales. Advances in Difference Equations 2005,2005(2):133–144. 10.1155/ADE.2005.133MathSciNetView ArticleMATHGoogle Scholar
  12. Pötzsche C, Siegmund S, Wirth F: A spectral characterization of exponential stability for linear time-invariant systems on time scales. Discrete and Continuous Dynamical Systems 2003,9(5):1223–1241.MathSciNetView ArticleMATHGoogle Scholar

Copyright

© Gro Hovhannisyan. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.